The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

? for anyone doing/has done Ipi

Forums General Melanoma Community ? for anyone doing/has done Ipi

  • Post
    Sharyn
    Participant

      Hi Ipi patients

      Hi Ipi patients

      I will be starting Ipi in a couple of weeks. Just wondering whether side effects are immediate, or do they show up after a week, month? I'm asking because Jim and I are considering a little vacation after I start Ipi, but if I'm going to be sick, we'll forego those plans. Thanks. BTW, I got my staples, stitches and drain out from the mastectomy, and I'm doing really well! I even have a temporary "falsey" to use until I get my prosthetic breast in 4 more weeks. At least it's better than the 4 pairs of socks I had stuffed into my bra! LOL!!!

      Hugs

      Sharyn

      Stage IV 

    Viewing 9 reply threads
    • Replies
        Rodensir
        Participant

          I did it while it was still in testing.  

          Take the vacation and if side effects hit then deal with them there.  Although not fun they can be handled and passing up the opportunity for a vacation is not what I would do.  

          Just know that what is, is and if you feel like taking a vaca take it now.

          just my thought.

          Allan

          Rodensir
          Participant

            I did it while it was still in testing.  

            Take the vacation and if side effects hit then deal with them there.  Although not fun they can be handled and passing up the opportunity for a vacation is not what I would do.  

            Just know that what is, is and if you feel like taking a vaca take it now.

            just my thought.

            Allan

              Vermont_Donna
              Participant

                Hi Sharyn, Glad to hear the update and that things sound like they are going well. I dont know of course the side effects of Ipi, but a vacation sure sounds good…where might you go?? Hugs, Vermont_Donna

                Vermont_Donna
                Participant

                  Hi Sharyn, Glad to hear the update and that things sound like they are going well. I dont know of course the side effects of Ipi, but a vacation sure sounds good…where might you go?? Hugs, Vermont_Donna

                Bonnie Lea
                Participant

                  Don't know about the drug stuff, but Sharyn you and Jim have a blast –  Cabin?  Lobister? some place exotic? like hmmm Pickering? hahah.  I am glad to hear about your staple and stitch and maybe drain removals.  Yeah for you!!!

                   

                  Good Times and plenty of love come your way.

                  Bonnie

                  Bonnie Lea
                  Participant

                    Don't know about the drug stuff, but Sharyn you and Jim have a blast –  Cabin?  Lobister? some place exotic? like hmmm Pickering? hahah.  I am glad to hear about your staple and stitch and maybe drain removals.  Yeah for you!!!

                     

                    Good Times and plenty of love come your way.

                    Bonnie

                    Jerry from Cape Cod
                    Participant

                      Sharyn,

                      Take the vacation.  Immediate, severe reactions are RARE with ipi, generally GI system.  Your medical team will give you the symptoms to be on the lookout for, that will need quick attention.

                      Jerry from Cape Cod

                      Jerry from Cape Cod
                      Participant

                        Sharyn,

                        Take the vacation.  Immediate, severe reactions are RARE with ipi, generally GI system.  Your medical team will give you the symptoms to be on the lookout for, that will need quick attention.

                        Jerry from Cape Cod

                        Jim in Denver
                        Participant

                          Hi Sharyn,

                          I have received 2 high dose Ipi infustions (10mg/kg) so far beginning in early August.   I am 5 weeks out from the first one, and had a 3 week interval between the first and second.  I am also taking Temador (400 mg daily) for 4 days each 3 week cycle.  So far I have had minimal side effects, but GI issues apparently can come up, and skin rash is not uncommon.  I would endorse a getaway for you and Jim because initial side effects from Ipi seem to range from minimal to moderate, and you two deserve some quality time together.  You sounld like you are in good spirits, and I send many good thoughts and wishes your way.

                          Best,

                          Jim

                          Jim in Denver
                          Participant

                            Hi Sharyn,

                            I have received 2 high dose Ipi infustions (10mg/kg) so far beginning in early August.   I am 5 weeks out from the first one, and had a 3 week interval between the first and second.  I am also taking Temador (400 mg daily) for 4 days each 3 week cycle.  So far I have had minimal side effects, but GI issues apparently can come up, and skin rash is not uncommon.  I would endorse a getaway for you and Jim because initial side effects from Ipi seem to range from minimal to moderate, and you two deserve some quality time together.  You sounld like you are in good spirits, and I send many good thoughts and wishes your way.

                            Best,

                            Jim

                            Jim M.
                            Participant

                              Hi Sharyn,

                               Haven't talked to you in awhile. Go for the vacation! I had 4 doses of Ipi. Most side effects were mild until I got hypophysitis (swelling of the pituitary). That occurred when I was about to get the 5th dose. My opinion is it would be better to take the vacation early in the Ipi tx. Have a blast!! (and I don't mean a side effect!!)

                              God Bless,

                               Jim M.

                               Stage 3C

                              Jim M.
                              Participant

                                Hi Sharyn,

                                 Haven't talked to you in awhile. Go for the vacation! I had 4 doses of Ipi. Most side effects were mild until I got hypophysitis (swelling of the pituitary). That occurred when I was about to get the 5th dose. My opinion is it would be better to take the vacation early in the Ipi tx. Have a blast!! (and I don't mean a side effect!!)

                                God Bless,

                                 Jim M.

                                 Stage 3C

                            Viewing 9 reply threads
                            • You must be logged in to reply to this topic.
                            About the MRF Patient Forum

                            The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                            The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.